MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "after 3 minutes of use, the machine frequently alarmed for helium loss.The issue could not be resolved by adjusting the equipment and the catheter.As a result, the catheter was replaced, and the problem was solved".Additional information states that the secondary catheter was inserted at the same insertion site.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number on the returned sample is (b)(6).The lot number of the returned sample is 18f22f0034 for the returned sample.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging that does not match the serial number/lot number of the returned sample.The sample was returned in a cardboard box and was loosely packed with the original packaging carton.Returned with the sample was the data scope inflation driveline tubing; some dried blood was noted inside the tubing.Upon return, the one-way valve was tethered to the iabc short driveline tubing.The bladder was fully unwrapped.The iabc central lumen within the flex-tip assembly area was noted damaged; the wire round was unraveled/damaged, and the polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 5.9cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.No sheath was returned with the iabc.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed damaged/separated central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance, and the guidewire could not advance at approximately 0.2cm from the iabc distal tip.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the location of the inner cannula separation.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab "alarmed for helium loss" is confirmed.During the investigation, the iabc central lumen was noted damaged and found no long-er attached to the central lumen flex tip assembly.The damaged central lumen can result in blood entering the helium pathway and helium loss alarms.The iabc bladder was fully intact with no damage or abnormalities noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The probable root cause of the complaint is undetermined.A corrective and preventive action (capa) has been initiated to address the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15734639
Report Number3010532612-2022-00503
Device Sequence Number15031877
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public(01)10801902145618(11)220613(17)240531(10)18F22F0034(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22F0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/06/2022
09/24/2024
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/06/2022
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient Age75 YR
Patient SexMale
Patient Weight66 KG